Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Dec 28, 1996, 10:03 PM CST for Lawrence County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 1996, 10:03 PM CST (04:03 UTC)
- Expired
- Dec 29, 1996, 12:00 AM CST
- In force
- 117 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 290403 FFWBNA TNC099-290600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1003 PM CST SAT DEC 28 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LAWRENCE COUNTY AT 10 PM CST...CONTINUOUS MODERATE TO HEAVY RAINFALL HAS RESULTED IN RAINFALL AMOUNTS AROUND 2 INCHES OVER SECTIONS OF LAWRENCE COUNTY ESPECIALLY SOUTH AND WEST OF LAWRENCEBURG. A STORM SPOTTER IN LAWRENCEBURG REPORTED HIGH WATER ACROSS MANY OF THE ROADS. WHILE THE RAIN WILL TAPER OFF BY 11 PM...FLOODING OF STREETS AND LOW LYING AREAS WILL LIKELY CONTINUE FOR A FEW HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN FWATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 6:54 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 28, 6:54 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 655 PM CST SAT DEC 28 1996 NGM APPRS TO HAVE BEST HANDL ON MINOR S/W CROSSG LWR MS VLY EARLY THIS EVENING. AREA OF SHWRS/ISOLD TRW MOVG ENE ACROSS SRN TIER OF COUNTIES ATTM. BLV AREA WL BCM DIFFUSE AS IT ENTERS SLGTLY DRIER/MORE STBL AMS OVR SE MID TN. 88D AT CBM SHOWS BACK EDGE OF PRECIP ALONG A HOLLY SPRINGS-GRENADA LINE ALSO MOVG STEADILY EAST. LOOKS AS IF SRN PART OF ZN GRP 9 WL LIKELY SEE RAIN UNTIL AFT 06Z. THUS MAY NEED TO UP POP A CAT. POPS FOR RMDNR OF FCST RGN LOOK FINE FOR REST OF THE NIGHT. CURRENT FCST TEMPS LOOK A LTL TOO COOL CONSIDERG DEWPTS IN THE UPR50S/LWR 60S AND SFC CDFNT PROGGED TO RMN W OF FCST AREA THRU DAYBREAK. MOS GUID MISSED LAST NIGHT LOW AT BNA BY 7 DEGS. WOULD SUGGEST RAISING OVRNIGHT LOW TEMPS AT LEAST ONE CAT IF NOT TWO ESP S. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:34 PM CST | Flash Flood Warning | OHX | Giles, Marshall | 3 hr |
| Dec 28, 11:28 PM CST | Flash Flood Warning | OHX | Bedford, Coffee | 3 hr |
| Dec 28, 11:28 PM CST | Flash Flood Warning | OHX | Warren | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.